MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: the stent was not implanted in the proper location, but remains in the patient's eye; therefore, the surgery date was indicated in the implant date field.The devices were not available; therefore, product testing on these actual devices could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Malpositioned stent is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that following a left eye cataract procedure, the surgeon implanted one (1) of the two (2) stents from a trabecular micro bypass stent system posteriorly to the trabecular meshwork (tm) during implantation attempt.The surgeon completed the procedure with two (2) stents implanted successfully in the tm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, b6, b7, g3.Mfr# reference: (b)(4).
 
Event or Problem Description
Through follow-up, the surgeon reported the following additional information.Reportedly, the first stent was placed successfully in the trabecular meshwork (tm), but the surgeon was unable to place the second stent successfully.The surgeon used a back-up device to implant the second stent successfully in the tm.The positioning of the stent that was placed posteriorly did not result in any adverse impact, and the patient was being monitored.The patient most recent status was reported as ¿excellent with adverse event resolved¿.

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key8648198
Report Number2032546-2019-00077
Device Sequence Number2211337
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberG2-M-IS
Device Lot Number120603
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005